MAUDE Adverse Event Report: SYNTHES GMBH HUDSON REAMING ATTACHMENT FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH HUDSON REAMING ATTACHMENT FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.218
Medical Device Problem Codes Mechanical Jam (2983); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device being frozen/would not move, identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.Udi: (b)(4).
 
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the reaming attachment device was frozen/would not move.It was further observed that the device had seized mechanics, cosmetic damage - worn etch, component damage, and the color band was chipping/fading.It was determined that the etching on the labeling was illegible, and the device was difficult to assemble/disassemble.It was further determined that the device failed pretest for marking and labeling, check pins length of handpiece coupling, check for mechanical free movement and check general function in running mode.It was noted in the service order that during pre-surgery, it was discovered that the device was not working properly.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2023.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HUDSON REAMING ATTACHMENT FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17817061
Report Number8030965-2023-12112
Device Sequence Number14983627
Product Code HWE
UDI-Device Identifier07611819977969
UDI-Public07611819977969
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown